Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 8, 2022, 3:29 PM MDT for Socorro County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 8, 2022, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Socorro County, NM
The radar
The Holloman AFB radar (KHDX), 151 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5151 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WGUS55 KABQ 082129
FFWABQ
NMC053-090030-
/O.NEW.KABQ.FF.W.0004.220608T2129Z-220609T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
329 PM MDT Wed Jun 8 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The Bear Trap burn scar in...
West Central Socorro County in central New Mexico...
* Until 630 PM MDT.
* At 329 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Bear Trap Burn Scar. Between 0.25 and 0.75
inches of rain have fallen. Additional rainfall amounts of 0.25 to
0.75 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Bear Trap
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Bear Trap Burn Scar.
* Some locations that will experience flash flooding include...
Dusty.
High water flows are likely in Box Draw Canyon, Luke Canyon, Little
Pigeon Canyon, Hudson Canyon, West Red Canyon, Whitewater Canyon,
Indian Creek and Alamosa Creek. Flooding is also possible along
Highway 52 as the water runs off the burn scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Bear Trap fire burn
area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3390 10755 3391 10748 3387 10745 3380 10744
3375 10744 3369 10748 3362 10754 3357 10757
3355 10758 3355 10760 3354 10765 3359 10768
3368 10770 3377 10764
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
342 follow-up statements
644
WGUS75 KABQ 082230
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
430 PM MDT Wed Jun 8 2022
NMC053-090030-
/O.CON.KABQ.FF.W.0004.000000T0000Z-220609T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Socorro NM-
430 PM MDT Wed Jun 8 2022
...FLASH FLOOD WARNING FOR THE BEAR TRAP BURN SCAR REMAINS IN EFFECT
UNTIL 630 PM MDT THIS EVENING FOR WEST CENTRAL SOCORRO COUNTY...
At 430 PM MDT, Doppler radar indicated the heavy rain has ended over
the Bear Trap Burn Scar, but light rain continues. Runoff is likely
ongoing. Between 0.25 and 1.00 inch of rain have fallen mainly over
the southern half of the burn scar. Flash flooding is ongoing or
expected to begin shortly.
Debris flows can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Bear Trap Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Bear Trap Burn Scar.
Some locations that will experience flash flooding include...
Dusty.
High water flows are likely in Box Draw Canyon, Luke Canyon, Little
Pigeon Canyon, Hudson Canyon, West Red Canyon, Whitewater Canyon,
Indian Creek and Alamosa Creek. Flooding is also possible along
Highway 52 as the water runs off the burn scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks, streams and ditches
in the Bear Trap Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters, climb to safety.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3390 10755 3391 10748 3387 10745 3380 10744
3375 10744 3369 10748 3362 10754 3357 10757
3355 10758 3355 10760 3354 10765 3359 10768
3368 10770 3377 10764
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
34527
WGUS75 KABQ 090021
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
621 PM MDT Wed Jun 8 2022
NMC053-090031-
/O.EXP.KABQ.FF.W.0004.000000T0000Z-220609T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Socorro NM-
621 PM MDT Wed Jun 8 2022
...FLASH FLOOD WARNING FOR THE BEAR TRAP BURN SCAR WILL EXPIRE AT
630 PM MDT THIS EVENING FOR WEST CENTRAL SOCORRO COUNTY...
Flood waters have receded and the heavy rain has ended. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3390 10755 3391 10748 3387 10745 3380 10744
3375 10744 3369 10748 3362 10754 3357 10757
3355 10758 3355 10760 3354 10765 3359 10768
3368 10770 3377 10764
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 1:42 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 8, 1:42 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 142 PM MDT Wed Jun 8 2022 .SYNOPSIS... Scattered daytime showers and storms are forecast through Thursday before high pressure strengthens over the area, leading to above normal and even near record high temperatures going into the weekend. Flash flooding of area burn scars is possible and a few strong to severe storms can not be ruled out. Albuquerque may hit 100 degrees for the first time this year on Saturday, while Roswell begins a long string of 100-plus degree days. Daily rounds of showers and storms will persist going into the weekend as well, but will trend down each day with very little measurable rainfall expected. Temperatures will trend back down a little closer to normal early next week as high pressure weakens and westerly winds trend back up. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... A backdoor cold front has quickly moved through eastern NM this morning and is now pushing through the gaps of the central mountain chain as KABQ indicates a gusty east wind. Dewpoints are the healthiest they've been all week as they sit in the mid to upper 50's behind the front (even at KABQ!). This increase in low-level moisture was responsible for the development of low stratus along and east of the central mountain chain, but the good news for thunderstorm development is that they are eroding quickly - quicker than some models were suggesting. This will allow the atmosphere to destabilize, which is already underway as the latest SPC mesoanalysis indicates MLCAPE of 1,000-3,000 J/kg focused across southeast NM. Favorable upslope flow will allow for thunderstorm development along the mountainous terrain first with storms then tracking in an easterly direction onto the plains. While CAMs are still widely different from one another and in poor agreement on how widespread thunderstorms will be this evening and tonight, the environment should still be supportive for strong to severe thunderstorms with the southeast likely being most favored as instability and shear are higher in this area. Any thunderstorms this evening should taper off after midnight although isolated activity may linger closer to sunrise. Today's front will be reinforced likely from today's outflow, and the low- level moisture will make a run westward toward the NM/AZ border. This will have an impact on tomorrow's crop of storms as activity perhaps becomes more scattered west of the RGV. Still, dewpoint depressions along and west of the Continental Divide will remain large with dry thunderstorms being favored in this area. Most widespread activity will of course still favor the east, and the threat for strong to severe thunderstorms will remain. Instability should be greater across the east compared to today, but directional wind shear isn't quite as great as winds veer and become more southerly rather than easterly. The area to watch for Thursday though looks to be the northeast where perhaps a weak boundary sets up across far SE CO. This boundary may provide better wind shear for thunderstorms to work with, and SPC Day 2 Outlook also outlines this area with a slight risk. LONG TERM...(FRIDAY THROUGH WEDNESDAY)... The upper high will build up to near 595dam at 500mb over west central NM on Friday, with a continued drying of the atmosphere. Moisture will be limited to the point of producing mostly dry convection late Friday, favoring strong/erratic wind gusts and a few dry lightning strikes. Temperatures will jump up Friday and be 5-15 degrees above normal areawide, possibly approaching daily record values at a few sites. Look for more of the same on Saturday, with daytime highs a degree or two higher than Friday's. The Albuquerque Sunport is forecast to have it's first 100 degree day of the year on Saturday, although that can't be ruled-out for Friday given a forecast high temperature of 99 degrees. The upper high will begin to shift south on Sunday as a west coast trough makes eastward progress toward the Great Basin. This trend will bring the westerlies back to northern NM on Sunday, with breezy conditions forecast by afternoon. Another round of dry convection is possible Sunday afternoon, but may be limited to the southern high terrain. The trough is forecast to progress across the Intermountain West on Monday, bringing stronger westerlies across the southern Rockies and northern NM and leading to windy conditions. Temperatures will retreat a bit early next week with lower pressure heights forecast before the upper high attempts to rebuild over NM going into mid week. 15/11 && .FIRE WEATHER... Increased low-level moisture will continue to support scattered thunderstorms through late this evening and then again on Thursday. Wetting precipitation will favor areas along and east of the central mountain chain. Thunderstorms will also be possible west of the RGV, but with larger dewpoint depressions, dry thunderstorms will be more favored in this area, especially along and west of the Continental Divide. A few thunderstorms across the east may become strong to severe with large hail and strong winds. Overnight humidity recoveries will remain good to excellent across the east while remaining fair across the west through Friday morning. An area of high pressure then builds over NM Friday through this weekend. Temperatures will soar underneath this high with well above normal high temperatures. Meanwhile, moisture values will decrease underneath this high, and storm coverage will lessen each day with coverage favoring the mountainous terrain. The high pressure then looks to get suppressed early next week as westerly winds aloft pick back up. This scours out any remaining moisture, and increasing wind speeds may lead to critical fire weather conditions across much of the area. 15 && .AVIATION... 18Z TAF CYCLE A backdoor cold front continues to make its way through eastern NM and is now pushing through the gaps of the central mountain chain as indicated by the latest KABQ ob. Low clouds had been observed behind this front, but those are now eroding. Low cigs with MVFR conditions will continue along the east slopes through early this afternoon, but the trend should continue to be erosion. Meanwhile, this primary aviation hazard through this evening will be another round of thunderstorms that will develop first across the high terrain between 19Z-21Z. These storms will move in an easterly direction where some may turn strong to severe across the east. Large hail and gusty winds will be the primary threats. A few thunderstorms will be possible along and west of the RGV as well, but these will mainly be dry thunderstorms with gusty and erratic downburst winds. Thunderstorms across the east will persist through the late evening hours, likely not tapering off until after 06Z. Low clouds may redevelop tonight at locations such as KCAO, KTCC, and KCVS. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 59 96 56 98 / 0 5 0 0 Dulce........................... 49 90 48 93 / 10 10 0 0 Cuba............................ 54 90 54 91 / 30 20 10 0 Gallup.......................... 54 93 52 94 / 0 10 0 0 El Morro........................ 53 88 54 91 / 10 20 5 10 Grants.......................... 52 91 52 94 / 20 30 10 5 Quemado......................... 54 90 56 92 / 10 30 5 10 Magdalena....................... 60 88 62 92 / 30 30 10 0 Datil........................... 56 87 57 90 / 30 40 10 10 Reserve......................... 49 94 49 96 / 5 30 5 10 Glenwood........................ 61 97 61 99 / 0 20 5 5 Chama........................... 45 84 46 87 / 10 30 10 0 Los Alamos...................... 60 85 61 90 / 40 30 10 0 Pecos........................... 56 88 58 90 / 40 40 20 0 Cerro/Questa.................... 49 84 49 87 / 30 40 10 10 Red River....................... 43 79 44 81 / 40 50 20 10 Angel Fire...................... 39 79 36 83 / 40 50 20 10 Taos............................ 51 88 49 92 / 20 30 10 0 Mora............................ 49 85 52 87 / 50 50 30 10 Espanola........................ 59 91 58 97 / 20 30 10 0 Santa Fe........................ 59 88 60 91 / 40 40 20 0 Santa Fe Airport................ 57 91 56 95 / 30 30 10 0 Albuquerque Foothills........... 64 92 67 97 / 40 30 10 0 Albuquerque Heights............. 65 94 66 99 / 40 20 10 0 Albuquerque Valley.............. 61 96 62 101 / 30 20 5 0 Albuquerque West Mesa........... 63 94 64 98 / 40 20 5 0 Belen........................... 62 96 62 101 / 20 20 5 0 Bernalillo...................... 61 95 61 100 / 40 20 10 0 Bosque Farms.................... 59 95 59 100 / 30 20 5 0 Corrales........................ 61 95 62 99 / 40 20 5 0 Los Lunas....................... 60 95 59 101 / 30 20 5 0 Placitas........................ 62 92 64 96 / 40 20 10 0 Rio Rancho...................... 63 94 64 98 / 40 20 5 0 Socorro......................... 66 96 66 101 / 20 20 10 0 Sandia Park/Cedar Crest......... 59 87 62 91 / 40 30 10 0 Tijeras......................... 58 91 61 94 / 40 30 10 0 Edgewood........................ 56 90 58 94 / 40 30 10 0 Moriarty/Estancia............... 52 92 52 94 / 40 30 20 0 Clines Corners.................. 55 86 56 91 / 40 30 20 0 Mountainair..................... 57 89 59 93 / 30 30 10 0 Gran Quivira.................... 59 89 61 92 / 30 30 20 0 Carrizozo....................... 64 92 65 94 / 20 30 10 5 Ruidoso......................... 56 84 60 86 / 30 40 20 20 Capulin......................... 55 84 54 87 / 40 50 30 10 Raton........................... 54 88 53 93 / 30 40 20 10 Springer........................ 57 90 54 94 / 30 40 20 10 Las Vegas....................... 55 87 57 90 / 40 40 20 5 Clayton......................... 60 89 60 91 / 20 30 30 10 Roy............................. 59 86 58 92 / 30 30 30 10 Conchas......................... 64 95 62 98 / 40 20 30 5 Santa Rosa...................... 62 92 62 96 / 50 30 20 0 Tucumcari....................... 64 96 64 99 / 30 10 20 0 Clovis.......................... 62 92 65 98 / 30 10 10 0 Portales........................ 64 94 66 98 / 30 10 10 0 Fort Sumner..................... 65 94 66 100 / 30 20 20 0 Roswell......................... 67 98 68 105 / 50 10 5 0 Picacho......................... 62 89 64 96 / 30 30 10 5 Elk............................. 59 87 61 92 / 30 30 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 PM MDT this evening for the following zones... NMZ214-215. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 54 min |
| Jun 7, 6:30 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jun 7, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 34 min |
| Jun 7, 6:56 PM MDT | Tornado Warning | ABQ | Harding, San Miguel | 14 min |
| Jun 7, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 61 min |
| Jun 7, 7:23 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 67 min |
| Jun 7, 8:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 64 min |
| Jun 7, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 61 min |
| Jun 7, 9:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 55 min |
| Jun 7, 9:10 PM MDT | Special Weather Statement | ABQ | Harding | 35 min |
| Jun 7, 9:55 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 42 min |
| Jun 8, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 48 min |
| Jun 8, 3:16 PM MDT | Flash Flood Warning | ABQ | Sandoval | 5 hr |
| Jun 8, 3:32 PM MDT | Special Weather Statement | ABQ | Socorro | 28 min |
| Jun 8, 3:40 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
| Jun 8, 3:44 PM MDT | Special Weather Statement | ABQ | Socorro | 31 min |
| Jun 8, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 51 min |
| Jun 8, 4:11 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| Jun 8, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 47 min |
| Jun 8, 4:55 PM MDT | Special Weather Statement | ABQ | Cibola | 35 min |
| Jun 8, 5:00 PM MDT | Special Weather Statement | ABQ | Sandoval | 30 min |
| Jun 8, 5:09 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jun 8, 5:26 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| Jun 8, 5:30 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jun 8, 5:30 PM MDT | Special Weather Statement | ABQ | 30 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.